Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diabetic with high BP. Angioplasty done for blockage in arteries. Taking solanex and cilacar. Any side effect?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I am a chronic diabetes patient(T2 DM) with years of suffering being 25 years.I am also a high BP patient.I felt severe breathlessness on 31st december 2012 and upon consultation with doctor it was found that there was a blockage in some of the i underwent angioplasty with one stent inserted(absorbable one).after stenting the urea and creatinine level was bit high ,though now it has come down to the normal range. I was taking 3 tabs for BP namely 1.cilacar 10(BD) 2. metpure xl 50(bd) 3.olmegest 40(od).bt yesterday the doctor has changed the BP medicines by prescribing solanex 50/5(OD).So here i have a doubt that will solanex 50/ 5 will effectively replace the 3 tablets to control BP?kindly help me in clearing my doubt.hoping to hear from you very soon.
It may be kindly noted that the doctor has also advised Diovan 80mg(BD) alongwith solanex 50/5.
Posted Mon, 22 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 3 hours later
Hi friend,
Welcome to Health Care Magic

     The transient change in kidney function is very likely from the contrast used for angiography. Now that it is back to normal, there is no cause for worry.

     You were getting 3 different classes of drugs Beta Blocker (Metpure) / Calcium Channel Blocker-CCB (Cilacar) / Angiotensin Receptor Blocker-ARB (Olmezst)

     Now you are getting pratically the similar combination of 3 classes - Angiotensin Receptor Blocker-ARB (Diovan) / Solanex 50/5 is spelling mistake? It is probably Selomax 50/5 – Betablocker (metoprolol) & CCB (amlodipine).

     Very good control of blood pressure is necessary in Diabetics – tp prevent kidney damage in the long term. You were already on 3 drugs / it ay not be easy to control with two now – if you insist, you have to increase the dose of them to maximum levels and need frequent observation and follow up.

Each one has a different mechanism and helps - Beta blocker is a must for all angioplasty / CCB helps vaso-spasm / ARB helps chamber remodelling... You are better off with all three

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Diabetic with high BP. Angioplasty done for blockage in arteries. Taking solanex and cilacar. Any side effect? 1 hour later
sir now i want to know that which one is better? the combination of 3 tablets(1.metpure xl 2.olmezest 3.cilacar 10) before or 2 tablets(selomax 50/5 and diovan) recently prescribed by the doctor?as the doctor has modified the medicines what extra advantage i shall be getting in choosing the recent prescriptions of selomax and diovan?
sir it may be a layman's question.but it will go a long way to build my confidence in going ahead with the new prescription.
sir coming to my next query i want to know that " whether exerting pressure while passing on stool can cause any harm and if so for how long?"Actually the doctor has advised to pass stool only if it comes smoothly.He has restrained me to put any kind of pressure during passing of stool..Kindly advise me that is it a transient restriction or the restriction will be for lifetime.
Sir i want to bring to your notice another problem which is occuring frequently..
I am getting exhausted even if i walk for a short duration.though the doctor has advised to go for morning walk regularly for 1/2 hr after stenting(angioplasty was done on 31st december 2012), i am getting exhusted within a very short span of time..
looking forward to ypur valuable answers...

Answered by Dr. Anantharamakrishnan 1 hour later

There is nothing to choose – Both regimens are same. There is no extra advantage or disadvantage. Follow the latest one prescribed after angioplasty – because you will be following up with that doctor.

     Straining at stool increases the pressure inside the chest. Hence the advice to avoid. It is necessary for the first few months / preferable for ever. Stool softeners like lactulose can help.

     A few months after the procedure, generally there should not be symptoms. If pain, breathlessness or exhaustion persists, you must see your doctor again – Anxiety, blockage of stent, progression of original disease process should be considered and investigated. Generally a thallium stress test is done...

All the best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor